Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Non Surgical Treatments for Baldness > Hair Loss Drugs

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Hair Loss Drugs Share your opinions and experiences regarding drugs like Propecia (finasteride), Minoxidil and others.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1   Top  
Old 08-13-2016, 01:38 AM
jbl2093's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Oct 2014
Posts: 370
Last Online: Yesterday 01:53 PM
Default Facial Change with Finasteride

Hey guys,

I haven't posted in the medication section before, but wanted to hear if anyone ever experienced facial changes with finasteride? I've been on it for about a year and half and just now a lot of people have commented on how different i look (thinner younger) - Not a good thing, i already look thin and young for my age and concerned this drug may be having a slightly feminizing/ weight loss effect.

I've been eating and exercising same as always.
Reply With Quote
  #2   Top  
Old 08-13-2016, 09:29 AM
Spanker's Avatar
Senior Member
Follicular Master
 
Join Date: Jul 2010
Posts: 5,462
Last Online: Yesterday 07:59 PM
Default

First I have heard of that.
__________________
I am an online representative for Dr. Raymond Konior who is an elite member of the Coalition of Independent Hair Restoration Physicians.

View Dr. Konior's Website
View Spanker's Website
I am not a medical professional and my opinions should not be taken as medical advice.
Reply With Quote
  #3   Top  
Old 08-13-2016, 01:00 PM
jbl2093's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Oct 2014
Posts: 370
Last Online: Yesterday 01:53 PM
Default

This is not fear mongering I promise you, but a quick internet search will reveal copious amounts of photographic evidence.
Reply With Quote
  #4   Top  
Old 08-13-2016, 06:17 PM
Spanker's Avatar
Senior Member
Follicular Master
 
Join Date: Jul 2010
Posts: 5,462
Last Online: Yesterday 07:59 PM
Default

Could you post some evidence in this thread to help with researchers in the future? Site a study?
__________________
I am an online representative for Dr. Raymond Konior who is an elite member of the Coalition of Independent Hair Restoration Physicians.

View Dr. Konior's Website
View Spanker's Website
I am not a medical professional and my opinions should not be taken as medical advice.
Reply With Quote
  #5   Top  
Old 08-13-2016, 10:46 PM
jbl2093's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Oct 2014
Posts: 370
Last Online: Yesterday 01:53 PM
Default

Quote:
Originally Posted by Spanker View Post
Could you post some evidence in this thread to help with researchers in the future? Site a study?
With all due respect, and I could be wrong, but I'm fairly certain there are no studies tracing the effects of finasteride directly on physiognomy.

Though I could link to several studies examining lower 5 AR in hermaphrodites and the unique facial characteristic among them. I'm not sure the rules of this site allow me posting links to propecia help, but all I can find is anecdotal evidence, much like the widely known continuous shedding on finasteride.

I'm simply asking others who take the drug whether they suspect the drug has had any impact not their face whatsoever.

It's known to cause gyno; it's not completely unreasonable to suspect that it can have an impact on bone density or subcutaneous fat in the face.
Reply With Quote
  #6   Top  
Old 08-13-2016, 11:38 PM
Spanker's Avatar
Senior Member
Follicular Master
 
Join Date: Jul 2010
Posts: 5,462
Last Online: Yesterday 07:59 PM
Default

I have seen hundreds of guys get on fin. I have heard of a coupled guys attribute fin to gyno concerns but never facial feminization. I've read of a couple attribute it to penile shrinkage. I haven't experienced any of it. I've heard people say it caused facial swelling, weight gain, etc. Never weight loss or facial change that I can remember.
__________________
I am an online representative for Dr. Raymond Konior who is an elite member of the Coalition of Independent Hair Restoration Physicians.

View Dr. Konior's Website
View Spanker's Website
I am not a medical professional and my opinions should not be taken as medical advice.
Reply With Quote
  #7   Top  
Old 08-14-2016, 01:19 AM
jbl2093's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Oct 2014
Posts: 370
Last Online: Yesterday 01:53 PM
Default

Thanks, appreciate you sharing. No worries. Just looking for experiences.
Reply With Quote
  #8   Top  
Old 08-14-2016, 08:22 AM
ontop's Avatar
Senior Member
Follicular Salvation Club Member
 
Join Date: May 2014
Posts: 1,302
Last Online: 03-15-2017 01:39 PM
Default

Yep ive heard the same as spanker that Fin can cause weight gain especially around the mid section which me personally think that could be water retention holding back more than fat itself. But never seen or heard of weight loss unless a reasonable explanation could be that a person may of had pretty good positive growth on scalp hence there hair looks a lot fuller & in some people if that happens then people could look like they lost weight, kinda the same when patients have HT 12mth down the line friends & family .make comments such as oh you look like you lost weight but really its that there face is framed nicely to make them look a bit thinner if that makes sense.

Now the other stuff Rogain/ Min ive heard & seen that it can give you that puffy bloated look & maybe some weight gain also, im not so sure as I haven't seen any studies of such but hear a lot that some guys gets these type of symptoms or sides using Min.

Both drugs are far from perfect but that's all we have to work with right now unfortunately.
Reply With Quote
  #9   Top  
Old 08-27-2016, 09:15 PM
jbl2093's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Oct 2014
Posts: 370
Last Online: Yesterday 01:53 PM
Default

Facial wasting : Physical, Non-Sexual Side Effects

For those claiming muscle/ bone loss - how much weight have you lost? : Physical, Non-Sexual Side Effects

Here are two threads (there are mayny more) about this issue. I'm certain I'm expereincing these after looking at old pictures of myself and after hearing "real talk" from others. Anyone else please share your experiences.
Reply With Quote
  #10   Top  
Old 08-27-2016, 09:38 PM
YouOnlyLiveOnce's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Oct 2010
Posts: 279
Last Online: 10-18-2017 03:13 PM
Default

Seft diagnosing is usually an awful idea. That being said, good luck and hopefully you get to the bottom of the issue
Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 02:40 AM.